MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT 3D METAL; MPACT 3D METAL SHELL TWO HOLE Ø52MM

MEDACTA INTERNATIONAL SA MPACT 3D METAL; MPACT 3D METAL SHELL TWO HOLE Ø52MM
Model Number 01.38.052DH
Medical Device Problem Codes Osseointegration Problem (3003); Positioning Problem (3009)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 march 2026: lot 2306932: (b)(4) items manufactured and released on 05-may-2023.Expiration date: 2028-apr-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusion: aseptic loosening is possible literature described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event and the investigation does not indicate any potential manufacturing related issue or systemic deficiency.It was reported by the agent that an fibrous buildup (caused originially by a suboptimal positioning of the shell) in the joint could have contributed to the implant loosening, but there is no confirmation that this could be the reason for revision and patient pain and successive loosening.
 
Event or Problem Description
The patient had pain as a result of a loose cup.At about 2 years and 8 months post primary the surgeon revised the medacta cup and liner to a competitor cup and liner, and revised the medacta cocr ø36mm head to a medacta 28mm biolox option head with sleeve.The surgery was completed successfully.It was reported by the agent that an fibrous buildup (caused originially by a suboptimal positioning of the shell) in the joint could have contributed to the implant loosening, but there is no confirmation that this could be the reason for revision and patient pain and successive loosening.

Brand Name
MPACT 3D METAL
Common Device Name
MPACT 3D METAL SHELL TWO HOLE Ø52MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24911611
Report Number3005180920-2026-00293
Device Sequence Number18610431
Product Code LPH
UDI-Device Identifier07630030812590
UDI-Public07630030812590
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.38.052DH
Device Lot Number2306932
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight75 KG
Patient RaceWhite